I had Juvederm injected into my lips a week ago. One side of lip is raised and thin while the other side is down and full. Is this swelling? Can the Juvederm be moved around to make it even?
Lip Asymmetry and Unevenness After Juvederm
Doctor Answers (8)
Lip unevenness and asymmetry can be corrected
The uneveness can be a result of either too much injection of Juvederm on the swollen side or just plain swelling. To correct there are 2 choices. You can wait about a week to see if the swelling subsides if it didnot and this is a result of too much Juvederm one can inject the other side to match or one can inject the swollen side with Hyaloronidase to bring it down to match the other side
Juvederm and Lip Asymmetry
It sounds like you had the Juvederm injected unevenly into your upper lip. While this could be just swelling, it is more common with inexperienced injectors. We have our patients massage their upper lips for 24 to 48 hours after filler injections. I would wait another 2 weeks, if the lip is still off, consider additional Juvederm to correct the asymmetry.
Wait a few weeks before making any adjustments.
It is best to wait a few weeks before making any adjustments to the Juvederm. It takes this long for any residual swelling to resolve. At that point, you have a few options. You can have your doctor inject hyaluronidase to help break down the Juvederm in the area that is too big and/or you can have your doctor inject more Juvederm in the areas that are too small. Good luck.
You might also like...
Don't bite your lip
Return to your injector immediately for evaluation. You presumably paid good money for a treatment that you are not happy with and has asymmetrically distorted your lip. Your injector surely wants and needs to know about your result so that they can correct it and to help them avoid repeating it in the future. This early on they may be able to massage the material away or remove some through a small pin prick. If you wait too long, this will no longer be possibel. Good luck!
Lip Asymmetry with Juvederm
Swelling from hyaluronic acid fillers like Juvederm typically settles by 2 weeks after injection. The enlarged portion of the lip can be massaged to help achieve symmetry. At 2 weeks, if your lips are still asymmetric, I would return to your injector and voice your concerns. Hyaluronidase, an enzyme that breaks down Juvederm can be injected as necessary.
You may need lip augmentation touchup
Thanks for your question. It is possible that you could still be slightly swollen, or, have some deep bruising that you can't see. I would wait about one week more before you can make a final assessment on whether or not it is asymmetric.
In regards to moving the Juvederm around, that is really only possible for up to 2-3 days after the injection. Even so, I don't think that you would be able to move it around in that time period to correct all asymmetry.
The final answer to your question is that you might need a touchup with some Juvederm placed into the thinner side. Wait one more week and visit your doctor one more time to see if this is truly the case. Good Luck!
Wait then some lip augmentation revision later
One week is too late for molding the Juvederm but could still be early for the swelling. I would wait a little more. Meanwhile, massage the raised portion. After 1-2 weeks, a small revision (injection) could be done.
It may be swelling, or Juvederm itself
At about 1 week time the majority of what is left is the Juvederm itself. I would recommend waiting another week to see how things shape. At that point, if you feel that one side is different than the other, then I would recommend going back to your plastic surgeon and discussing how to go about to even things out.
You would simply have more injected in the side that is less full. The nice thing about these fillers is that your results are no permanent.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.